Couldn't find what you looking for?

TRY OUR SEARCH!

I've been taking Topamax twice daily (for the most part) to manage migraines for about 4 months, and in the last month I've discovered I have an insatiable appetite. Does topamax have any sort of known side effect which makes you feel hungry all the time even 20 minutes after eating a delicious thanksgiving dinner?

Thanks!

Loading...

starving wrote:

I've been taking Topamax twice daily (for the most part) to manage migraines for about 4 months, and in the last month I've discovered I have an insatiable appetite. Does topamax have any sort of known side effect which makes you feel hungry all the time even 20 minutes after eating a delicious thanksgiving dinner?

Thanks!


Yes, It will can you hungry. I'm on Depakote,(for seizures) and have gained 20 Lbs.(so far). My Neuro. explained that these drugs"boost" your appetite, and slow down your matabilism as well. I feel your pain! I'm hungry ALL the time, even after just eating. Topamax usually makes you lose weight, but you just might respond a little different to it.
:cry:
Reply

Loading...

Thats odd, because I was on Topamax for some time and it actually decreased my appetite dramatically. I ended up losing about 20 pounds from it without change in diet or exercise.. I just had no desire to eat. I guess medications react a little differently in everyone?
Reply

Loading...

sorry - i too take it for migraines and have lost 35 lbs. never heard of anyone gaining weight from it. could it be something else?
Reply

Loading...

I have been taking topamax for almost two weeks and for the past few days I have been STARVING all the time. Not only that but I have cravings for things I normally would not eat such as red meat and sugary sweets. Not that I don't like a snack now and then but I have really been pigging out. I have also been extremely constipated, but that might have something to do with the change in my diet. This is rather unfortunate since my doctor was hoping I would shed a few pounds while taking this med.
Reply

Loading...

I was prescribed Topomax for depression/psychosis. I gained 20 pounds in 1 1/2 to 2 months. I gained it in places I've never carried any weight, like my abdomen. At 22 I had cellulite on my stomach, basically over night. I was ALWAYS hungry; my appetite was absolutely insatiable. Because of this, I developed compulsive over-eating, an eating disorder I now have to fight as well as my pre-existing mental issues. I stopped the Topomax, and with some work the weight came off, and the pull of eating was less. But then I couldn't stop losing weight and I developed anorexia! I was so afraid of being out of control and getting "fat" again. Eventually I got into recovery for that, but I still binge-eat at least once a week, and my weight has not increased like it did with Topomax. The weight gain was NOT just because of over-eating. The drug itself DID make me gain weight. It was supposed to help me live a happier life, but instead it's created a new set of problems that has lasted 3 years and is not going away. Since then, the docs can't get me to take any new meds. Yeah, let me ingest something else that will make my life even more difficult. I no longer trust doctors or medications; the side effects are too great and the doctors too irresponsible. It's a shame. This is a serious drug and I encourage anyone who is prescribed it to do your research, know the possible side effects, and watch out for them before they get out of control.
Reply

Loading...

I am glad to see that others are gaining weight too...I thought that I was going to take Topamax and have no migraines and be a size 2...no luck here!!!! still having migraines and extremely hungry...the opposite of what a lot of others report....AAARRRGGGGG
Reply

Loading...

Three months ago I was prescribed 100mg (50am/50pm) of Topamax for severe migraines. I am finding myself in the minority of most people's weight loss success as well. I haven't had the benefit of losing a pound, in fact I have actually put on several pounds and am always hungry. I don't have a lot of weight to lose but 10lbs would have been a definite benefit. In addition to that, I can't think clearly, I had tingling in my hands and feet which finally subsided, I am constipated, blurry vision and my hair is thinning so significantly that you can see my scalp through my hair. My daughter is also on it for migraines, same dosage. She is easily agitated , moody and now breaking out in acne. No headaches for either of us, but our Dr. has us both weaning off right now. Unfortunately not a success story for the two of us either. UGH!!! :-(
Reply

Loading...

Well I have been on Topamax for migraine for nearly 2 months now, and have lost nearly 10 pounds, but funnily enough I am feeling hungrier most of the time. I find I am snacking more between meals, and am hungrier much sooner after meals. I was wondering whether the reason I have lost weight in spite of eating more is that the drug acts to boost the metabolism so I can get away with eating more .... there is certainly no way I am eating less!
Reply

Loading...

I have been taking Topamax for almost 2 years. I've lost 60 lbs while taking it, and I never changed my eating habits or exercised either. It has decreased my DAILY migraines I suffered from to maybe 2 or 3 a month! I LOVE it!
Reply

Loading...

Im on 25 mg. for 2 & 1/2 months now 50 lbs. and have gained near 50 lbs. MISERABLE! No appetite and I feel so fat I dont want anyone to see me eat but every time I stand on the scale it makes me mentally sick and that just does it for a while longer where I will go to take a bite or smell foods and feel nausea. Any suggestions other than asking the DR. for a similar drug with hopes of better side effects! WTF????
Reply

Loading...

My doctor started me on topamax for bipolar disorder just a few weeks ago. I haven't really noticed any of the side effects yet except for the occasional tingling in my heels (although sometimes I feel like I'm just imagining it because he told me I would feel that way hahaha) and I do feel quite stupid and forgetful sometimes (again, maybe I'm just stupid as is and I'm blaming my medication hehe).

 I am waiting for the supposed dramatic weight loss to kick in but I feel like it's just increasing my appetite :(. I don't know though, it's hard for me to say because unfortunately I'm also trying to battle bulimia at the same time and for the past year I've just felt like all I can think about is food. I'll admit since taking this I do think about food a lot less. I actually don't purge anymore and haven't in months but it's the binging I'm trying to stop and he thought that the topamax would be good for that. I do still sort of binge but my "binges" aren't nearly as massive as they used to be. I seem to stop eating a lot sooner but I definitely don't get that side effect of feeling like I don't need to eat at all... I still feel like I need to eat all the time, like every 2 hours.

If I'm brave enough, I weigh myself occasionally and so far I haven't lost anything. I've just fluctuated maybe one or two pounds since I started taking topamax. I just really really really hope this topamax helps me drop the weight I gained since I stopped purging and just helps to stabilize my mood. I keep reading about these people who've lost hundreds of pounds on this drug. I really only NEED to lose about 15 pounds, at LEAST 10 and preferably 20. I know I've only been on it a few weeks and I'm only up to 50 mg a day but I just feel so impatient and I don't want to end up like the few girls on here who have actually GAINED weight on this drug. I feel like that will happen to me because of my eating disorder, I'm just chronically HUNGRY.

 

UGHHHHH.

 

 

Reply

Loading...

I just started topamax one week now, i'm always eating, but since on the drugs I feel hungrier i'm being smart not to eat anything because I have a problem with weight loss. I'm going my body hasn't adjusted to the drug yet. I work as a nurse andes on of the doctors I work for tipples me I should take it for one month, if my headache goes away then stop. My favorite thing about this drug is it makes my mood so absolutely wonderful.
Reply

Loading...

i gained 90 lbs and cant keep anything down doctors are confused in and out of the ER.pain in abdomen
Reply

Loading...


Ive been on Topamax for only 2 weeks prescribed to me for weight loss. Ive been very lethargic and sleepy whilst on this and ive only been commenced on 50mg once daily. Im supposed to double the dose after 3 weeks. Ive also put on 3 kgs. Im taking myself off it. Its not doing the job it was supposed to and i just feel so lazy! Not doing much for my sex drive either! Im guessing it has decreased my metabolism quite a bit and probably why the weight gain.
Reply

Loading...